Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 5, 2021, 4:12 PM EDT for Gilchrist County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2021, 4:12 PM EDT (20:12 UTC)
- Expired
- Aug 5, 2021, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 30
County Gilchrist County, FL
The radar
The Moody AFB radar (KVAX), 117 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1675 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
198
WWUS82 KJAX 052012
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
412 PM EDT Thu Aug 5 2021
FLZ021-035-222-236-052100-
Southern Columbia FL-Western Alachua FL-Suwannee FL-Gilchrist FL-
412 PM EDT Thu Aug 5 2021
...Heavy showers will impact portions of central Gilchrist,
northwestern Alachua, southwestern Columbia and southeastern
Suwannee Counties through 500 PM EDT...
At 412 PM EDT, Doppler radar was tracking a gusty shower over Bell,
moving northeast at 20 mph.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Bell, Ichetucknee Spring, Fort White, Branford and Hildreth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2998 8257 2996 8253 2993 8253 2993 8256
2990 8255 2964 8286 2966 8295 2970 8296
2970 8294 2972 8296 2976 8295 2980 8292
2981 8293 2983 8289 2988 8287 2990 8290
2989 8292 2995 8292 2996 8295 3000 8297
TIME...MOT...LOC 2012Z 214DEG 19KT 2977 8286
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$
NELSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:51 PM EDT, 21 minutes earlier.
Area forecast discussion, Aug 5, 3:51 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
351 PM EDT Thu Aug 5 2021
...HEAVY RAINFALL TRAINING ACROSS NORTHEAST FL AND PORTIONS OF
SOUTHEASTERN GA MAY LEAD TO LOCAL FLOODING THROUGH TONIGHT...
.NEAR TERM [Through Tonight]...
Shower and embedded thunderstorm activity will continue through
the late evening and remain focused along a wobbling frontal zone
draped across NE FL. A very moist southwesterly flow,
characterized by PWAT between 2.3-2.5", will promote very heavy
(tropical-like) rainfall with showers and thunderstorms along the
boundary. While steering flow is around 10-15 knots, there will be
potential for convection to build southwestward into the flow.
Backbuilding will add to inherent flood risk already in place due
to training activity along the quasi-stationary warm front. CAMs
generally agree that primary convergence will be along the
boundary and this also is where the strongest convection is
possible amid a tight gradient of modest instability. A wave of
low pressure will enhance the convergence as it makes inroads
toward the Big Bend this afternoon. That said, the Areal Flood
Watch hoisted this morning has been kept in place through the
evening, encompassing counties generally along the I-10 & I-75
corridors and into coastal SE GA. In those areas, expect
additional rainfall amounts of 2-4" with locally higher amounts,
especially within the Suwannee River Valley (along the I-75
corridor). Expect most activity to trend weaker after sunset then
mostly diminishing around midnight, except in the Suwannee River
Valley areas where scattered showers capable of heavy rain may
continue. Flood Watch may need to be extended for those areas if
activity persists into early Friday.
Fog potential tonight will be low again but patchy fog and low
stratus cannot be ruled out again across portions of Suwannee River
valley late tonight. Temperatures tonight will be in the lower 70s
tonight for inland areas and in the mid 70s along the coast.
.SHORT TERM [Friday Through Saturday Night]...
Aforementioned frontal zone will is expected to gain some momentum
and lift northwestward toward the Altamaha River basin Friday
morning then continuing into central GA Friday evening. A wave of
low pressure will edge northward along the boundary through Friday
afternoon. Meanwhile, an upper trough will edge its way into the
Deep South Friday afternoon. Upper forcing from the trough and jet
streak aloft will add more favorable set up for numerous showers and
thunderstorms from the Suwannee River Valley northeastward toward
the Altamaha River in SE GA Friday afternoon. Across the remainder
of the area, diurnal instability and west coast sea breeze will
promote numerous showers and scattered thunderstorms tomorrow
afternoon. Heavy rainfall will be the primary concern with
anomalously moist airmass in place across the entire forecast area.
Upper trough axis will be pushing eastward into the Atlantic through
Saturday while lower ridge axis across south FL begins to lift
northward. Moist, southwesterly flow will continue over the area
through at least Saturday. If the trough continues its pace, expect
better coverage across SE GA in the morning Saturday with
diminishing coverage areawide late afternoon Saturday due to
increasing subsidence in the wake of the trough axis. Heavy rainfall
and isolated flooding will still be in the cards come Saturday with
the antecedent conditions that are in place.
Temperatures will only trend slightly warmer through Saturday.
Portions of north central FL may see highs back into the low 90s by
Saturday with more sunshine expected.
.LONG TERM [Sunday Through Thursday]...
Upper trough will lift northeastward into the Atlantic on Sunday
while lower ridge axis lifts into central FL. Drier air will
accompany the ridge axis as it lifts to the GA early next week.
Prevailing flow is expected to become southeasterly to easterly as
this occurs, which will promote an east coast sea breeze and more
typical summery, diurnal convection pattern through at least
midweek. With the more summery convection temperatures will also
trend warmer under ridge influence. Highs will lean into the low 90s
for inland locations and near 90 along the coast by Sunday. With the
humidity, it'll feel like the lower 100s in the afternoons
throughout next week.
&&
.AVIATION...
[Through 18Z Friday]
The weak frontal boundary continues to meander from the southeast GA
coastal areas southwestward toward the FL Big Bend. Showers and
storms will become enhanced along the boundary and bring periods of
showers and storms from KGNV to the JAX metro TAFs in the next 1-6
hours, and continue to affect KSSI. IFR can be expected in the any
of the stronger showers and storms with some gusty winds of about 25
kt. Otherwise, chance of showers and storms around KSGJ a bit later
this aftn with possible IFR vsby. There should be improving
conditions after 00-02Z as some of the heavier rainfall potential
begins to ease, but MVFR ceilings possible, with lower ceilings also
possible around KSSI toward sunrise Friday.
&&
.MARINE...
South to southeasterly winds expected across the coastal waters
on Friday as a warm front lifts northward and high pressure over
south Florida begins lifting northward. Southerly winds will
continue through the weekend with peak afternoon winds around 15
knots, outside of any thunderstorm influence. Lighter winds
expected by next week as high pressure ridge becomes established
over the region. Typical afternoon Atlantic sea breeze will be
favored in the afternoons beginning Sunday.
Rip Currents: Low Risk continues today with Risk increasing into
Moderate at on Friday as winds shift toward southeast to south.
&&
.HYDROLOGY...
Depending on the rainfall from this evenings convection, there may be
a slight rise to forecasts along the St Marys, Santa Fe, and Black
Creek basins tonight. Due to 3-6 inches of total rainfall between
last night and this morning, the St Marys is now Forecast to rise
into Moderate Flood by Friday afternoon. Will continue to monitor
and assess the North Fork basin of Black Creek; it is expected to
reach Minor Flood this evening. Additional heavy rain is still
possible through Saturday, so forecasted crests may see further
rises over the next few days.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 85 71 88 71 / 40 80 30 60 10
SSI 76 88 76 89 76 / 40 70 30 60 20
JAX 74 89 74 90 75 / 40 70 30 70 20
SGJ 74 90 74 90 75 / 30 60 20 60 20
GNV 73 88 73 89 73 / 40 70 40 60 10
OCF 73 90 73 91 73 / 30 60 30 60 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until midnight EDT tonight for Baker-Bradford-
Coastal Duval-Coastal Nassau-Eastern Alachua-Eastern Clay-
Gilchrist-Inland Nassau-Northern Columbia-South Central
Duval-Southern Columbia-Suwannee-Trout River-Union-Western
Alachua-Western Clay-Western Duval.
GA...Flood Watch until midnight EDT tonight for Coastal Camden-Inland
Camden-Northeastern Charlton-Southern Ware-Western Charlton.
AM...None.
&&In the hours before
Local storm report, Aug 5, 11:43 AM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1143 AM EDT THU AUG 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLOOD 4 W PRIDGEN 29.99N 82.61W
08/05/2021 Columbia FL 911 CALL CENTER
STREET FLOODING ALONG SW HOWELL STREET.
0900 AM FLOOD 4 W LULU 30.11N 82.56W
08/05/2021 Columbia FL 911 CALL CENTER
STREET FLOODING ALONG CR 252 AND SOUTHEAST MYRTIS DORTCH
TERRACE.
0900 AM FLOOD 5 NE ICHETUCKNEE SPRING 30.02N 82.71W
08/05/2021 Columbia FL 911 CALL CENTER
FLOODING REQUIRING PARTIAL STREET CLOSURE ALONG SR 47 AND
WATSON STREET.
0900 AM FLOOD 4 W PRIDGEN 30.00N 82.62W
08/05/2021 Columbia FL 911 CALL CENTER
STREET FLOODING ALONG SW HALTWINGER ROAD, REQUIRING
PARTIAL STREET CLOSURE.
&&Special weather statement, Aug 5, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
412 PM EDT Thu Aug 5 2021
FLZ021-035-222-236-052100-
Southern Columbia FL-Western Alachua FL-Suwannee FL-Gilchrist FL-
412 PM EDT Thu Aug 5 2021
...Heavy showers will impact portions of central Gilchrist,
northwestern Alachua, southwestern Columbia and southeastern
Suwannee Counties through 500 PM EDT...
At 412 PM EDT, Doppler radar was tracking a gusty shower over Bell,
moving northeast at 20 mph.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Bell, Ichetucknee Spring, Fort White, Branford and Hildreth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2998 8257 2996 8253 2993 8253 2993 8256
2990 8255 2964 8286 2966 8295 2970 8296
2970 8294 2972 8296 2976 8295 2980 8292
2981 8293 2983 8289 2988 8287 2990 8290
2989 8292 2995 8292 2996 8295 3000 8297
TIME...MOT...LOC 2012Z 214DEG 19KT 2977 8286
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:31 PM EDT | Areal Flood Warning | JAX | Baker | 3 hr |
| Aug 4, 9:28 PM EDT | Special Weather Statement | JAX | Duval | 47 min |
| Aug 4, 10:14 PM EDT | Special Weather Statement | JAX | Baker | 91 min |
| Aug 4, 10:56 PM EDT | Areal Flood Warning | JAX | Baker, Bradford, Union | 3 hr |
| Aug 5, 6:50 AM EDT | Special Marine Warning | JAX | 85 min | |
| Aug 5, 8:15 AM EDT | Special Weather Statement | JAX | Union | 90 min |
| Aug 5, 8:27 AM EDT | Areal Flood Warning | JAX | Columbia, Gilchrist, Suwannee | 5 hr |
| Aug 5, 10:02 AM EDT | Flood Watch | JAX | Alachua, Baker, Bradford, Clay, Duval, Gilchrist and 3 more | 40 hr |
| Aug 5, 10:59 AM EDT | River Flood Warning | JAX | Columbia, Hamilton, Suwannee | 21 days |
| Aug 5, 10:59 AM EDT | River Flood Warning | JAX | Hamilton, Suwannee | 21 days |
| Aug 5, 1:41 PM EDT | River Flood Warning | JAX | Clay | 10 hr |
| Aug 5, 4:53 PM EDT | Special Weather Statement | JAX | Columbia | 37 min |
| Aug 5, 4:56 PM EDT | River Flood Warning | JAX | Alachua, Union | 5 days |
| Aug 5, 5:13 PM EDT | Special Weather Statement | JAX | Suwannee | 62 min |
| Aug 5, 5:20 PM EDT | Areal Flood Warning | JAX | Columbia, Gilchrist, Union | 4 hr |
| Aug 5, 5:28 PM EDT | Areal Flood Warning | JAX | Columbia, Hamilton, Suwannee | 2 hr |
| Aug 5, 6:05 PM EDT | Special Weather Statement | JAX | Duval | 55 min |
| Aug 4, 8:11 PM EDT | Special Weather Statement | JAX | Charlton | 64 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.